Journal Browser Advanced Search Help
Journal Browser Advanced search HELP
-
Korean J Anesthesiol. 2000 Apr;38(4):764-768. Korean. Case Report.
Chung SJ , Sim JY , Choi IC , Park SI .
Department of Anesthesiology, Asan Medical Center, College of Medicine, University of Ulsan, Seoul, Korea.
Department of Cardiothoracic Surgery, Asan Medical Center, College of Medicine, University of Ulsan, Seoul, Korea.
Abstract

Central anticholinergic syndrome (CAS) is the clinical picture of the central cholinergic blockade. Many drugs used in anesthesia may cause blockade of central cholinergic neurotransmission. Early diagnosis of CAS is very important clinically, CAS's effects are broad and life-threatening. However, it is difficult to find physostigmine in Korea, which is essential to confirm a diagnosis for CAS. An 18-year-old female who was diagnosed with hyperhydrosis underwent a thoracoscopic sympathicotomy. She received N2O-O2-Propofol anesthesia. The anesthesia was unevenful, but postoperatively, she suffered from drowsiness, fever, mydriasis, stiffness of the left upper and lower extremities, and seizures. All tests to seek the cause of CAS such as blood chemistry, brain CT, brain MRI, and CSF test, were normal. She completely recovered without any sequelae after 3 days in ICU. Though it was not confirmed with physostigmine, we report the case to be suspected CAS by all other indications.

Copyright © 2019. Korean Association of Medical Journal Editors.